Alert archive / Connecticut / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS New York, NY
NWS New York, NY issued this areal flood advisory at Jul 2, 2021, 2:00 PM EDT for Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 78 min.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 2:00 PM EDT (18:00 UTC)
- Expired
- Jul 2, 2021, 3:18 PM EDT
- In force
- 78 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 50 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
935
WGUS81 KOKX 021800
FLSOKX
Flood Advisory
National Weather Service New York NY
200 PM EDT Fri Jul 2 2021
CTC001-007-009-021930-
/O.NEW.KOKX.FA.Y.0021.210702T1800Z-210702T1930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-Middlesex CT-New Haven CT-
200 PM EDT Fri Jul 2 2021
The National Weather Service in Upton has issued a
* Flood Advisory for...
Central Fairfield County in southern Connecticut...
Central Middlesex County in southern Connecticut...
Central New Haven County in southern Connecticut...
* Until 330 PM EDT.
* At 200 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen.
* Some locations that will experience flooding include...
Meriden, Milford, Middletown, Wallingford, Shelton, Guilford, East
Hampton, Durham, Hamden, Stratford, Trumbull, Cheshire, Westport,
North Haven, Monroe, Wilton and Seymour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4118 7337 4121 7341 4154 7281 4152 7249
4114 7328 4114 7329 4115 7331
$$
DS1 follow-up statement
359
WGUS81 KOKX 021918 RRA
FLSOKX
Flood Advisory
National Weather Service New York NY
318 PM EDT Fri Jul 2 2021
CTC001-007-009-021928-
/O.CAN.KOKX.FA.Y.0021.000000T0000Z-210702T1930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-Middlesex CT-New Haven CT-
318 PM EDT Fri Jul 2 2021
...FLOOD ADVISORY IS CANCELLED FOR CENTRAL FAIRFIELD, CENTRAL
MIDDLESEX AND CENTRAL NEW HAVEN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4118 7337 4121 7341 4154 7281 4152 7249
4114 7328 4114 7329 4115 7331
$$
DSWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this areal flood advisory went out at Jul 2, 11:44 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 2, 11:44 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service New York NY
1144 AM EDT Fri Jul 2 2021
.SYNOPSIS...
Low pressure will remain across the area this afternoon as a
backdoor cold front approaches from the northeast late this
afternoon into this evening. Strengthening offshore low
pressure will then pass well south and east of the area late
tonight into Saturday. Weak high pressure builds across the area
late Saturday night into Sunday. A warm front will then pass
through on Monday, followed by a midweek cold front that may
become nearly stationary across the area.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The combination of falling heights with the approach of the
upper low/trof and marginal-moderate instability will allow for
convection to increase along multiple boundaries across the
region today as well as an approaching backdoor cold front this
afternoon into this evening (NE to SW).
Showers chances increase today with showers becoming likely
this afternoon. The 0-6km bulk shear increases from around 30-35
kt to near 45-50 kt but CAPE is expected to stay below 1000
J/kg, making for higher shear low CAPE environment. Some
thunderstorms could produce gusty winds and small hail as a
result.
Highs forecast to be mainly in the 70s except for near 80 for
NYC and urban Northeast NJ.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Surface low along cold front moves towards Nova Scotia Friday
night into Saturday. Another wave of low pressure develops along
that cold front and moves near Nova Scotia Saturday night
through Sunday night. Weak high pressure will start to build
into the local region Sunday night.
Still a chance for thunderstorms for early into mid evening
tonight but with decreasing CAPE, thunderstorm chances will
decrease. Showers will linger around as the upper level low along
with trough axis gradually moves into the region from the west.
This cold pool aloft will make for enough instability and
showers remaining in the forecast through Saturday.
For Saturday, diurnal instability will make for chances of
thunderstorms once again as the upper level low will be centered
right near the local region along with the trough axis.
For Saturday night, showers linger but thunderstorm chances
decrease. Shower chances decrease late that night. There will be
another chance for showers and thunderstorms Sunday with a
decreasing chance of showers Sunday night as weak high pressure
begins to build in.
Cooler lows are expected tonight (mainly upper 50s to lower
60s) and coolest day forecast is on Saturday. The main factor
will be increasing easterly flow behind the departing wave of
low pressure that will help establish a cool maritime airmass
within the region.
Coolest day forecast is Saturday with highs only in the mid 60s
to lower 70s for much of the region.
The low level wind flow becomes more NE on Saturday with
decreasing winds Saturday night and more light variable flow for
Sunday. A light southerly flow develops Sunday night. The
airmass will start to moderate Sunday into Sunday night as
temperatures for both highs Sunday and lows Sunday night
increase a few degrees from the respective periods prior.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Warm start to the week is in the forecast. Mid level ridge builds
into southern New England Monday. This when coupled with the
established Atlantic high and steady southwest winds leads to above
average temperatures. Monday dew points are in the low 60s and with
temperatures in the mid to upper 80s it is unlikely Heat Advisory
criteria will be met. However Tuesday and Wednesday dew points rise
into the mid to upper 60s with temperatures in the low 90s. It is
possible these days may reach criteria and will have to be
monitored. Fortunately a trough over Great Lakes region nears New
York late Wednesday into Thursday bringing increased rain chances
and mitigating the hear. Beyond Thursday much depends on the
development or lack there of with the remnants of Elsa. Global
models still show some disagreement on the trajectory and intensity
though it is likely additional moisture from the system and or Gulf
Coast moisture in general will lead to possible increased rain
chances Friday.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
A cold front slowly approaches from the north and west through
the TAF period.
Ongoing showers a producing a mix of MVFR and IFR conditions
throughout the area. This is expected to continue into the mid
morning hours.
Southwest winds this morning, remain under 10 kt outside of
convection.
Isolated showers will continue into today with ceilings
improving during the day to low end VFR. MVFR or lower still
possible especially for eastern terminals. Isolated
thunderstorms possible again this afternoon and evening likely
after 19Z increasing in coverage into the evening.
Northwest winds along the front likely after 21-00Z this
evening as the front passes and showers begin to dissipate
coming to an end likely after 06Z.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments are expected to refine timing of thunderstorms and
MVFR/IFR this evening.
.OUTLOOK FOR 12Z SATURDAY THROUGH MONDAY...
.Saturday...MVFR or lower likely at times in showers.
.Sunday...Mainly VFR. A chance of showers. An isolated thunderstorm
possible.
.Monday...Mainly VFR. Slight chance of showers and thunderstorms N
and W of NYC.
.Tuesday...Mainly VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
sub-SCA expected on non-ocean through Sunday night. SCA seas
expected on the ocean this afternoon east of Fire Island Inlet
and for all of the ocean tonight. The SCA seas will last through
Saturday and potentially Saturday night as well. The seas on
the ocean lower below SCA with the decrease in wind Sunday into
Sunday night.
SCA conditions unlikely through the long term. Winds are
expected to be out of the southwest 13-17 kts through Wednesday
with waves 4-5 ft. Winds then shift out of the northwest
following a west low pressure system.
&&
.HYDROLOGY...
Other than some possible minor flooding potential with showers
and thunderstorms with some potential for training of
convection, no other hydrologic problems are expected through
tonight. Layer precipitable waters are decreasing as well with
values of less than 1.5 inches for tonight, so heavy rain will
become less likely especially for tonight.
No hydrologic impacts are expected for this weekend and into
next week through Thursday.
&&
.TIDES/COASTAL FLOODING...
There is a high risk of rip currents at the ocean beaches today
through Saturday evening. The primary factor contributing to
this is a southerly swell of 4 to 5 feet height and 7 to 8
second period. Surf height is expected to increase on Saturday
as an easterly swell develops in combination with a continuing
southerly swell of 4 feet height and 8 second period. Surf
height will be relatively greater for the more eastern ocean
beaches.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Saturday evening for NYZ075-080-
081-178-179.
NJ...None.
MARINE...Small Craft Advisory from 6 PM this evening to 6 PM EDT
Saturday for ANZ355.
Small Craft Advisory until 6 PM EDT Saturday for ANZ350-353.
&&
UPDATE...DW
AVIATION...DJ/BCHazardous weather outlook, Jul 2, 5:09 AM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service New York NY 509 AM EDT Fri Jul 2 2021 NYZ075-080-081-178-179-030915- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 509 AM EDT Fri Jul 2 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-030915- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 509 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-030915- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 509 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:43 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 78 min |
| Jul 2, 7:06 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 84 min |
| Jul 2, 12:30 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 90 min |
| Jul 2, 6:16 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 119 min |
Nearby
Areal Flood Advisories in Connecticut, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.